Alert archive / Arkansas / Flash Flood Warnings in 2003

Flash Flood Warning 57, NWS Little Rock, AR

June 14, 2003Cleburne County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 14, 2003, 7:53 PM CDT for Cleburne County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 7:53 PM CDT (00:53 UTC)
Expired
Jun 14, 2003, 10:50 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Cleburne County, AR

The radar

The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 150054
FFWLIT
ARC023-150350-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
753 PM CDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1050 PM CDT

* AT 750 PM CDT...DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL    
  OVER MUCH OF THE NORTHERN HALF OF CLEBURNE COUNTY. RADAR ESTIMATED 
  THAT UP TO 3 INCHES OF RAIN MAY HAVE FALLEN OVER EXTREME           
  NORTHERN CLEBURNE COUNTY FROM 645 PM TO 745 PM. ADDITIONAL         
  SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE COUNTY DURING THE     
  NEXT FEW HOURS. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3568 9224 3540 9222 3540 9185 3569 9182

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 5:22 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 14, 5:22 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
522 PM CDT SAT JUN 14 2003

QUICK UPDATE TO RAISE POPS FOR WEST CENTRAL SECTIONS FOR EARLY
TONIGHT. UPDATED GRIDS AND TEXT PRODUCT UPDATES OUT.

.LZK...NONE.

22
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 14 hours 53 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY
AND WILL LIKELY STALL IN SOUTHERN SECTIONS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...ESPECIALLY THIS AFTERNOON
AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS
COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT
CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE
STORMS. RAINFALL IN GENERAL IS NOT EXPECTED TO BE MUCH...BUT THE
STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS THAT
COULD CAUSE BRIEF MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH
OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SIGNIFICANT SEVERE
WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE
THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON
AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND
A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP
AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME
AREAS IN A PERIOD OF SEVERAL HOURS. THERE IS A CHANCE OF THIS
LATE SUNDAY AND SUNDAY NIGHT IN THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

29

In the hours before

Local storm report, Jun 14, 4:12 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    DRIGGS                    AR   WIND DAMAGE
06/14/03   LOGAN                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

0355 PM    DRIGGS                    AR   .88 INCH HAIL
06/14/03   LOGAN                          REPORTED BY LAW
                                          ENFORCEMENT

28
Local storm report, Jun 14, 6:09 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
609 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    DALLAS                    AR   .75 INCH HAIL
06/14/03   POLK                           REPORTED BY STORM
                                          SPOTTER

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:15 PM CDTFlash Flood WarningLZKIzard3 hr

Nearby

Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.